Alert archive / Texas / Red Flag Warnings in 2015

Red Flag Warning 2, NWS Lubbock, TX

March 25, 201511 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 25, 2015, 5:00 AM CDT for 11 counties in Texas. It took effect at Mar 25, 2015, 1:00 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2015, 5:00 AM CDT (10:00 UTC)
In effect from
Mar 25, 2015, 1:00 PM CDT
Expired
Mar 25, 2015, 5:24 PM CDT
In force
4 hr
Issued by
NWS Lubbock, TX

Counties Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX

The radar

The Lubbock radar (KLBB), 79 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3366 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WWUS84 KLUB 251000
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
500 AM CDT WED MAR 25 2015

TXZ030>032-035>038-041>044-260200-
/O.NEW.KLUB.FW.W.0002.150325T1800Z-150326T0200Z/
FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT-
STONEWALL-
500 AM CDT WED MAR 25 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR MUCH OF THE SOUTHERN AND EASTERN SOUTH
PLAINS AND ROLLING PLAINS OF WEST TEXAS DUE TO RELATIVE HUMIDITIES
BELOW 15 PERCENT...WIND SPEEDS IN EXCESS OF 20 MPH AT THE 20 FOOT
LEVEL...AND A HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING. 

* AFFECTED AREA...AREAS NEAR AND TO THE EAST OF INTERSTATE 27 AND
  HIGHWAY 87...AND TO THE SOUTH OF HIGHWAY 70.

* WIND...WILL BE OUT OF THE SOUTHWEST TO WEST AT 20 TO 25 MPH AT
  THE 20 FOOT LEVEL. A STRONG COLD FRONT WILL MOVE THROUGH THE
  AREA THIS EVENING. THIS FRONT WILL BRING A SHARP WIND SHIFT TO
  THE NORTH AND AN INCREASE IN WIND SPEEDS. 

* HUMIDITY...WILL FALL INTO THE 10 TO 25 PERCENT RANGE.

* TIMING...FROM 1 PM TO 9 PM.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
327 
WWUS84 KLUB 251000 CCA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
500 AM CDT WED MAR 25 2015

TXZ030>032-035>038-041>044-260200-
/O.COR.KLUB.FW.W.0002.150325T1800Z-150326T0200Z/
FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT-
STONEWALL-
500 AM CDT WED MAR 25 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR MUCH OF THE SOUTHERN AND EASTERN SOUTH
PLAINS AND ROLLING PLAINS OF WEST TEXAS DUE TO RELATIVE HUMIDITIES
BELOW 15 PERCENT...WIND SPEEDS IN EXCESS OF 20 MPH AT THE 20 FOOT
LEVEL...AND A HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING. 

* AFFECTED AREA...AREAS NEAR AND TO THE EAST OF INTERSTATE 27 AND
  HIGHWAY 87...AND TO THE SOUTH OF HIGHWAY 70.

* WIND...WILL BE OUT OF THE SOUTHWEST TO WEST AT 20 TO 25 MPH AT
  THE 20 FOOT LEVEL. A STRONG COLD FRONT WILL MOVE THROUGH THE
  AREA THIS EVENING. THIS FRONT WILL BRING A SHARP WIND SHIFT TO
  THE NORTH AND AN INCREASE IN WIND SPEEDS. 

* HUMIDITY...WILL FALL INTO THE 10 TO 15 PERCENT RANGE.

* FUELS: ARE DRY AND CURED.

* TIMING...FROM 1 PM TO 9 PM.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
497 
WWUS84 KLUB 252224 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
524 PM CDT WED MAR 25 2015

TXZ030>032-035>038-041>044-252330-
/O.CAN.KLUB.FW.W.0002.000000T0000Z-150326T0200Z/
FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT-
STONEWALL-
524 PM CDT WED MAR 25 2015

...RED FLAG WARNING IS CANCELLED FOR RELATIVE HUMIDITIES
BELOW 15 PERCENT...WIND SPEEDS IN EXCESS OF 20 MPH AT THE 20 
FOOT LEVEL...AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES
030...031...032...035...036...037...038...041... 042...043 AND
044...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED
FLAG WARNING. 

WESTERLY WIND SPEEDS THROUGHOUT THE AREA HAVE FALLEN BELOW 20 
MPH AT THE 20-FOOT LEVEL...THEREFORE CRITICAL FIRE WEATHER
CONDITIONS WILL NOT OCCUR.

HOWEVER...AN ABRUPT WIND SHIFT BEHIND A COLD FRONT LATE THIS
AFTERNOON AND EARLY EVENING WILL CREATE NORTHERLY WINDS OF 25 
TO 35 MPH. THIS COULD PROVE PROBLEMATIC FOR ANY HOT SPOTS OR
ONGOING BURNS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 3:55 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 25, 3:55 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
355 AM CDT WED MAR 25 2015

.SHORT TERM...
AN UPPER TROUGH LOCATED OVER SW MT/WRN WY THIS MORNING WILL MOVE
SOUTHEAST INTO THE TX PANHANDLE BY THIS EVENING. AS IT DOES...A
STRONG COLD FRONT WILL ORGANIZE AND RACE SOUTH THROUGH THE HIGH
PLAINS...WITH GUIDANCE IN FAIRLY GOOD AGREEMENT THAT THE FRONT WILL
BE ENTERING OUR NRN ZONES AROUND 6 PM GIVE OR TAKE AN HOUR OR SO. TO
THE SOUTH OF THE FRONT...SHALLOW MOISTURE RESIDING ACROSS THE AREA
THIS MORNING WILL GET SCOURED EASTWARD ON RISING W-SW BREEZES AS A
SURFACE LOW MIGRATES FROM THE SOUTH-CENTRAL TX PANHANDLE INTO THE
RED RIVER VALLEY. THE DRYING AIRMASS WILL ALLOW TEMPS TO WARM UP
QUICKLY AND AFTERNOON HIGHS SHOULD REACH THE 80S...AND NEAR 90F
ACROSS THE SRN AND ERN ROLLING PLAINS. THE EXCEPTION WILL BE ACROSS
THE FAR SW TX PANHANDLE WHERE THEY SHOULD STAY IN THE 70S AS THEY/LL
SEE MORE CLOUD COVER AND SEE SOME COLD ADVECTION WITH THE INCOMING
TROUGH. THE 850MB THERMAL RIDGE WILL ENCOMPASS MUCH OF THE CWA THIS
AFTERNOON AND THE WARM...DRY AND BREEZY CONDITIONS WITHIN WILL
PROMOTE A HIGH FIRE DANGER...DISCUSSED IN MORE DETAIL BELOW. STEEP
PRESSURE RISES AND STRONG NORTHERLY WINDS WILL ACCOMPANY THE FRONT
AS IT SWEEPS THROUGH THE FORECAST AREA LATE THIS AFTERNOON AND
EVENING. GUIDANCE SUGGESTS THAT WIND SPEEDS MAY REACH ADVISORY
CRITERIA...SUSTAINED AT 30 TO 39 MPH...FOR A PERIOD. WE WILL KEEP
WIND SPEEDS JUST UNDER THIS THRESHOLD FOR THE TIME BEING DUE TO SOME
UNCERTAINTY IN THE STRENGTH AND DURATION OF THE STRONG WINDS.
HOWEVER...WE HAVE GONE AHEAD AND ADDED A MENTION OF BLOWING DUST
ACROSS THE CAPROCK...EVEN IF THE WINDS DON/T QUITE REACH ADVISORY
STRENGTH WE ARE IN THE PLOWING SEASON WHICH SHOULD ENHANCE THE
AVAILABILITY OF DIRT TO BE READILY LOFTED. FINALLY...WE MAY ALSO
HAVE TO DEAL WITH SOME HIGH-BASED RAIN OR VIRGA SHOWERS ALONG THE
FRONT ACROSS THE NW SPLNS AND FAR SW TX PANHANDLE AS THE STRONG
FRONTAL FORCING COMBINES WITH LIFT AND SOME MID-LVL MOISTURE FROM
THE APPROACHING TROUGH. THESE SHOWERS SHOULD NOT PRODUCE MUCH IN THE
WAY OF RAIN...BUT COULD LOCALLY ENHANCE WIND GUSTS AND BLOWING DUST.

THE WIND WILL GRADUALLY DIMINISH TONIGHT WITH A COOL...DRY AIRMASS
SETTLING IN ACROSS THE FORECAST AREA. LOW TEMPS MAY FALL TO NEAR
FREEZING ACROSS THE NW ZONES WITH MID 30S TO LOW 40S
EXPECTED ELSEWHERE.

.LONG TERM...
AFTER A VERY BRIEF COOL DOWN ON THURSDAY FOLLOWING TONIGHTS COLD
FRONT...TEMPERATURES WILL QUICKLY WARM BACK UP TO VALUES MUCH
ABOVE SEASONAL AVERAGES. ENSEMBLE GUIDANCE STILL SHOWS A LARGE
SPREAD IN TEMPERATURES BUT HAS TRENDED TOWARDS THE WARMER
SOLUTIONS. A FEW SURFACE TROUGHS/WEAK COLD FRONTS WILL MAKE AN
ATTEMPT TO ENTER THE AREA FROM THURSDAY THROUGH SUNDAY. ALTHOUGH
NONE OF THESE ARE SHOWN TO QUITE MAKE IT INTO THE REGION. A
SUCCESSFUL FRONT MAY MAKE IT DOWN LATE ON SUNDAY BREAKING THE
STREAK OF VERY WARM TEMPERATURES. BOTH THE GFS AND ECMWF WERE IN
REASONABLE AGREEMENT IN DEPICTING A TROUGH NEXT TUESDAY. THE
MODELS ARE OBVIOUSLY STRUGGLING WITH THIS SYSTEM WITH HIGH SPREAD
IN THE GFS ENSEMBLE. IT IS NOT VERY CLEAR WHAT WILL HAPPEN WITH
THIS TROUGH BUT WILL KEEP LOW END POPS IN THE FORECAST FOR NEXT
TUESDAY.

&&

.FIRE WEATHER...
THE COMBINATION OF VERY WARM TEMPERATURES...DRY
AIR...AND GUSTY WEST TO SOUTHWEST WINDS WILL LIKELY RESULT IN A
CRITICAL FIRE DANGER ACROSS MUCH OF THE SOUTH PLAINS AND ROLLING
PLAINS THIS AFTERNOON AND EARLY EVENING. THE MOST CRITICAL
CONDITIONS WILL LIKELY DEVELOP ROUGHLY EAST OF I-27/US-87 AND SOUTH
OF US-70...AND A RED FLAG WARNING WILL BE ISSUED FOR THIS AREA.
SURROUNDING THIS...AN ELEVATED FIRE DANGER IS EXPECTED AND WE WILL
ISSUE A FIRE DANGER STATEMENT. ALSO...A STRONG COLD FRONT WILL MOVE
QUICKLY SOUTH THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. A
SHARP WIND SHIFT AND STRONG GUSTY WINDS ARE EXPECTED WITH THE
FRONTAL PASSAGE...POSSIBLY CAUSING A SUDDEN CHANGE IN FIRE BEHAVIOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        73  31  62  36 /  10  10   0   0
TULIA         77  34  63  37 /  10  10   0   0
PLAINVIEW     81  34  62  37 /   0  10   0   0
LEVELLAND     82  36  63  38 /   0  10   0   0
LUBBOCK       85  37  64  39 /   0  10   0   0
DENVER CITY   83  38  63  39 /   0  10   0   0
BROWNFIELD    84  38  63  39 /   0  10   0   0
CHILDRESS     87  41  66  42 /   0  10  10   0
SPUR          87  40  65  41 /   0  10   0   0
ASPERMONT     89  43  65  43 /  10  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33/01
Hazardous weather outlook, Mar 24, 5:14 PM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT TUE MAR 24 2015

TXZ021>044-252215-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
514 PM CDT TUE MAR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WARM AND DRY AND BREEZY SOUTHWESTERLY WINDS WILL CREATE AN
ELEVATED FIRE DANGER FOR MUCH OF THE AREA WEDNESDAY AFTERNOON. IN
ADDITION...SUSTAINED NORTH WINDS OF 25 TO 35 MPH...WITH HIGHER
GUSTS...WILL BE POSSIBLE BEHIND A STRONG COLD FRONT WEDNESDAY
EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:52 PM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more10 hr

Nearby

Red Flag Warnings in Texas, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.